MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT
Catalog Number 02.12.0517FR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in for a post-op appointment and it was observed that the insert screw had backed out.It is unknown why this occurred.The surgeon revised the insert and the surgery was completed successfully.It is unknown if the torque limiter was used during primary surgery to place the screw into the liner.
 
Additional Manufacturer Narrative
Batch review performed on 13 march 2024: lot 144655: (b)(4) items manufactured and released on 03-nov-2014.Expiration date: 2019-aug-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: 8 years after primary cemented tka the insert securing screw was found out of its seating at a follow-up visit.No history was supplied so we could not determine the approximate date of the event.The agent reports that in their opinion no torque-limiting device was used at the time of primary surgery.The position of the screw at the time of follow-up xray is rather harmless: according to report, no damage was found on the articular surfaces and therefore the femoral component was left in place.One possible cause for spontaneous screw back out is insufficient tightening torque: this mechanism has been reproduced in the laboratory, but other causes may also play a role.It is very unusual that the screw backs out after such a long time: given the position of the screw at the time of follow-up xray, however, it is also possible that it stayed in that position for a long time.No adverse clinical consequences should be expected for the new configuration.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19049344
Report Number3005180920-2024-00176
Device Sequence Number18283990
Product Code JWH
UDI-Device Identifier07630030826863
UDI-Public07630030826863
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0517FR
Device Lot Number144655
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight95 KG
Patient RaceWhite